Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from diarrhea and burning in lower stomach. Had flu. Suggest

Answered by
Dr.
Dr. Luchuo Engelbert Bain

General & Family Physician

Practicing since :2009

Answered : 3094 Questions

default
Posted on Fri, 29 Nov 2013 in Digestion and Bowels
Question: I had the flu several days ago,i vomited the first day but am fine now,but every so ofte i get this burning in my lower stomach,also i still get a little diaria
doctor
Answered by Dr. Luchuo Engelbert Bain 56 minutes later
Brief Answer: NO worries as for now. Detailed Answer: Hi and thanks for the query, It is not rare to experience some degree of diarrhea with flus. This however depends on the type of virus causing the flu, which is generally of viral origin. A little diarrhea should not be a major call for concern at this point in time. I would suggest if the intensity and the severity has been reducing, it would be advisable to watch carefully for symptoms to fade out. This should rarely go above a week or so. IN case of persistence, your doctor might be compelled to run other tests like a stool examination and a complete clinical review all over. But this is however rare. The burning sensation in the lower abdomen needs a careful assessment. IT is probable that this should be a viral inflammation of the messenteries (messenteritis), the support tissue of the intestines. This tissue contains lots of lymphatic tissue, which is a main tissue of predilection for virus. Considering the recent notions of flu, symptomatic treatment and watching carefully as symptoms evolve are sufficient for now. Drink lots of water and take mild analgesics in case of pain. Anti diarrheal agents like Loperamide are not very necessary at this point since the diarrhea and fluid loss i snot intense. Feel calm and ok for now, as symptoms generally fade out within a week. Fluids remain the mainstay of the management. However, do not hesitate consulting your doctor in case you notice anything unusual, or if symptoms persist or aggravate. Please, do feel free asking follow up questions in case you got any specific concerns. I would be glad to make my humble contribution to your well being. Thanks and kind regards. DR Bain
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Loperamide

doctor1 MD

I had a partial hysterectomy on 11/6/2012. Since then I have have sever bouts of diarrhea . I go every hour on the hour. My doctor precribed metronidazole 500 mg on 11/10/2012 to take twice. Still I have had no relief. Today was the only day I was abel to eat a meal. I have tried imodium and I drink plenty of water and gatorade. Can you help?

doctor1 MD

hello i have had diaroah for 3 days have tried imodium and dioralite but still having loose bowel movements, which is making me feel a little giddy now and again, and tired, could you please advise on different medication to take, many thanks, Terry,

doctor1 MD

84 year old mother experiencing bright orange stool, flaky, diarrhea. She had this problem last week, too Imodium did not have bowel movement for several days. Yesterday had a bright orange more solid BM. This morning has bright orange diarrhea with stomach pain. What to do?

doctor1 MD

I have been diagnosed with Diveticular Disease and also a weak spinchter muscle due to having 3 children.Iam a fit and active person of 64 and i have been suffering with constipation and then when i do have a BM i feel i have not been enough.Then my horrors begin,i can be walking or exercising and i will suffer a uncontrolled leaky BM,it can be runny or sometimes more solid,it is a night mare.I find now,that by taking one tablet of Loperamide daily,i can have this problem more under control.So please,is it safe to take this one Loperamide daily.Thankyou,i await your answer Mrs.S.Griffin

doctor1 MD

I have had severe diarrhea for two weeks. Anytime I eat something. I have tried various ways to improve the situation, I e eating cheese or other bulky foods, pepto bismal to no avail. Pepto works slightly improving bowel movement to a little...

doctor1 MD

My wife has a sudden onset of adominable cramps, lower backache diarrhea with blood in the stool. No temperature . Do I need to take her to the emergency room?

doctor1 MD

stomach pain and three to 4 time go for toilet